Alert archive / Idaho / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 30, 2008, 5:00 PM MDT for Bingham County, Bonneville County, Caribou County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2008, 5:00 PM MDT (23:00 UTC)
- Expired
- Jun 30, 2008, 5:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 85 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3981 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 302300 SVRPIH IDC011-019-029-302345- /O.NEW.KPIH.SV.W.0013.080630T2300Z-080630T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 PM MDT MON JUN 30 2008 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO... NORTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO... * UNTIL 545 PM MDT * AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES NORTHWEST OF HENRY...OR 23 MILES WEST OF WAYAN...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN BINGHAM COUNTY AT 510 PM MDT RURAL NORTHERN CARIBOU COUNTY AT 540 PM MDT LAT...LON 4315 11143 4289 11151 4296 11196 4318 11185 TIME...MOT...LOC 2300Z 281DEG 8KT 4306 11178 $$ HUSTON
2 follow-up statements
000 WWUS55 KPIH 302316 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 514 PM MDT MON JUN 30 2008 IDC011-019-029-302345- /O.CON.KPIH.SV.W.0013.000000T0000Z-080630T2345Z/ CARIBOU ID-BONNEVILLE ID-BINGHAM ID- 514 PM MDT MON JUN 30 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR SOUTHEASTERN BINGHAM...SOUTH CENTRAL BONNEVILLE AND NORTH CENTRAL CARIBOU COUNTIES... AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM HAS BEGUN TO COLLAPSE AND IS LOCATED 16 MILES NORTHWEST OF HENRY...OR 21 MILES WEST OF WAYAN...MOVING EAST AT 9 MPH. BOATERS LOCATED ON THE NORTH END OF BLACKFOOT RESERVOIR SHOULD SEEK SHELTER IMMEDIATELY AS WINDS IN EXCESS OF 60 MPH MAY LIKELY IMPACT THE NORTH END OF THE LAKE WITHIN THE NEXT 30 MINUTES. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN BINGHAM COUNTY AT 530 PM MDT RURAL NORTHERN CARIBOU COUNTY AT 540 PM MDT LAT...LON 4315 11143 4289 11151 4296 11196 4318 11185 TIME...MOT...LOC 2314Z 281DEG 8KT 4305 11174 $$ HUSTON
000 WWUS55 KPIH 302342 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 542 PM MDT MON JUN 30 2008 IDC011-019-029-302352- /O.EXP.KPIH.SV.W.0013.000000T0000Z-080630T2345Z/ CARIBOU ID-BONNEVILLE ID-BINGHAM ID- 542 PM MDT MON JUN 30 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BINGHAM...SOUTH CENTRAL BONNEVILLE AND NORTH CENTRAL CARIBOU COUNTIES WILL EXPIRE AT 545 PM MDT... STRONG GUSTY OUTFLOW WINDS TO 50 MPH ARE STILL POSSIBLE ACROSS THE NORTHERN REACHES OF BLACKFOOT RESERVOIR THROUGH 6 PM MDT. LAT...LON 4315 11143 4289 11151 4296 11196 4318 11185 TIME...MOT...LOC 2342Z 281DEG 8KT 4304 11166 $$ HUSTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:00 PM MDT, 4 hours earlier.
Area forecast discussion, Jun 30, 1:00 PM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 100 PM MDT MON JUN 30 2008 .DISCUSSION...HIGH AMPLITUDE UPPER RIDGE AXIS IS JUST EAST OF THE FCST AREA THIS AFTN. WV LOOP SHOWS MID LEVEL MSTR CONTINUING TO STREAM NWD UP THE BACK SIDE OF THE RIDGE. THE BULK OF THE MSTR IS OVER WRN ID/ERN OR/WA...BUT DOES EXTEND EWD ENOUGH TO COVER THE FCST AREA. THUS...EXPECTING TSTMS TO DEVELOP AGAIN THIS AFTN/EVE MAINLY OVER THE MTNS...WITH ISOLD TSTMS IN THE VALLEYS. INVERTED V SOUNDING PROFILE FROM THE NAM BUFR SOUNDINGS SUGGEST GUSTY WINDS WITH TSTMS. MOST OF THE CONVECTION SHOULD DIE OUR AROUND SUNSET. THE RIDGE LOSES AMPLITUDE ON TUE...WITH THE TRACK OF THE MID LEVEL MSTR DIRECTED MORE INTO THE FCST AREA. SHOULD SEE A REPEAT OF THE CONVECTIVE ACTIVITY TUE AFTN/EVE. BOTH NAM AND GFS FAIRLY CONSISTENT WITH THE PATTERN...THE NAM BETTER DEPICTING THE CONVECTIVE ACTIVITY. THE UPPER RIDGE BUILDS BACK UP ON WED...AND SHIFTS BACK TO THE WEST. THIS SHOULD KEEP THE MID LEVEL MSTR OUT OF THE FCST AREA...SO WILL KEEP THE FCST DRY FOR THE MOST PART. THE RIDGE HOLDS FIRM FOR THE REST OF THE WEEK...AND FINALLY BEGINS TO BREAK DOWN ON THE WEEKEND. WITH THE ZONAL FLOW AND THE JET SAGGING TO THE CEN MTNS...WILL INCLUDE A FEW TSTMS IN THE CEN MTNS SAT AND SUN. THE RIDGE BUILDS BACK UP AGAIN FOR ANOTHER WARM AND DRY DAY ON MON. HEDGES && .AVIATION...ISOLD TO SCATTERED TSTORMS CAN BE EXPECTED FOR THE NEXT 36 HOURS ACROSS THE REGION. MOST OF THESE STORMS WILL DEVELOP IN THE HEATING OF THE DAY. THE THREAT OF SMALL HAIL...LOCALLY HEAVY DOWNPOURS AND DOWNBURST WINDS WILL BE WITH THE STRONGER STORMS. BLOWING DUST IS A POSSIBILITY WHERE DRY DOWNBURSTS EXIST. VFR CONDITIONS ARE EXPECTED OTHERWISE OUTSIDE OF TSTORM AREAS..WITH WINDS NOT A MAJOR FACTOR. KEYES && .FIRE WEATHER...A MIX OF WET AND DRY THUNDERSTORMS IS EXPECTED TO PERSIST ON A WIDER AREAL BASIS THE NEXT 36 HOURS...BUT THE THREAT WILL STILL BE ONLY ISOLATED TO WIDELY SCATTERED. THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL AND DOWNBURST WINDS. SLIGHT COOLER WEATHER IS EXPECTED UNTIL THE RIDGE REBOUNDS BRIEFLY MIDWEEK. THE RIDGE BREAKS DOWN ONCE AGAIN FOR THE START OF THE HOLIDAY WEEKEND. EVEN THEN...THE THREAT OF TSTORMS WILL BE ON AN ISOLATED BASIS. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 30, 5:47 AM MDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 547 AM MDT MON JUN 30 2008 IDZ017>025-031-032-011200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 547 AM MDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL WAVE TO MOVE OVER AREA THIS AFTERNOON AND EVENING. AS IT DOES THUNDERSTORMS ARE EXPECTED TO FIRE UP. MAIN CONCERN WILL BE GUSTY WINDS AND SMALL HAIL ACCOMPANIED BY FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH SOUTHEASTERN IDAHO TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS A DISTINCT POSSIBILITY AS IT DOES. RIDGE BUILDS IN AFTER NEXT ROUND OF STORMS AND WILL STAY IN CONTROL THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:15 PM MDT | Flash Flood Warning | PIH | Bannock | 2 hr |
| Jun 30, 2:40 PM MDT | Severe Thunderstorm Warning | PIH | Power | 50 min |
| Jun 30, 3:00 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 30 min |
| Jun 30, 3:00 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 30 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.